Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 225, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 26, 2016, 7:42 AM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 7:42 AM CDT (12:42 UTC)
- Expired
- May 26, 2016, 8:21 AM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3416 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:52 AM CDT, 50 minutes earlier.
Area forecast discussion, May 26, 6:52 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 652 AM CDT THU MAY 26 2016 .AVIATION... Concerns: MVFR ceilings this morning, return of MVFR/IFR cigs Friday morning, and rain/thunder potential through the entire period. Showers and thunderstorms have begun to increase in coverage just west of the TAF sites this morning. Occasional lightning strikes from the anvil remnants of earlier convection have affected areas west of the Metroplex sites this morning and expect that trend to continue through the morning hours. Otherwise, new development has intensified especially across Central TX where abundant lightning has accompanied some strong thunderstorms which continue to produce heavy rain and small hail. Waco has the highest potential for thunder through the rest of the morning and have included tempo and vc mentions to cover this potential. Only isolated showers are likely at the Metroplex sites, at least through late morning, which may result in some brief reductions in vsbys. Activity should continue to increase by midday and with ample elevated instability, thunder is likely at all TAF sites early this afternoon. Heavy rain and small hail will accompany the more intense activity along with frequent lightning. In addition, south winds will increase this afternoon to 15 to 20 kts with higher gusts possible. A brief break in convective activity may occur later this afternoon before thunderstorms redevelop across West TX and the Hill Country. Numerous storms are expected to develop and move eastward affecting all TAF sites this evening and overnight. This is the most likely time for sustained thunderstorms at all airports and have prevailed TSRA to account for this. Behind the main surge of showers and storms tonight, low MVFR and IFR conditions are expected as lingering showers continue. Additional thunderstorm activity is likely through Friday morning or even Friday afternoon as additional thunderstorm complexes move in from the west, but confidence in timing and coverage is too low to pin down in the current TAFs. -Stalley && .PREV DISCUSSION... /ISSUED 400 AM CDT THU MAY 26 2016/ A thunderstorm complex, associated with an approaching shortwave, is currently impacting the Concho Valley. Rain (with isolated lightning strikes) from the downstream anvil has reached the western edge of our CWA. As the upper impulse continues to east, showers and thunderstorms will spread across North and Central Texas today. Despite maritime tropical dew points at the surface, and the instability they portend, the activity this morning will be elevated. The lapse rates aloft will not be extraordinary and expect the morning storms will primarily pose a lightning threat. The 00Z sounding from Fort Worth showed that a formidable cap remained. Even in our western zones, where the sun pushed temperatures over 90 degrees Wednesday afternoon with dew points were in the mid 70s, the cumulus field proved that the inhibition was as widespread as it was strong. The lift associated with the initial shortwave today should weaken the inversion to some extent today, but morning rainfall will likely yield a cooler boundary layer that is equally unable to overcome it. As a result, the showers and thunderstorms will likely remain elevated into the afternoon hours. Short-range guidance is literally all over the map with respect to the location of the elevated convection this afternoon, but expect the bulk of the forcing with be in areas east of the I-35 corridor during the latter half of the day. Some surface-based (potentially severe) convection will be possible this afternoon mainly west of I-35, particularly those areas that remain largely free of precipitation this morning. SBCAPE values in our western zones should be less than the eye-popping numbers we saw yesterday but could still yield very strong updrafts supportive of large hail and damaging downbursts. With the main upper trough still upstream, it is unlikely this passing shortwave will veer or intensify the flow beneath it. This means that the dryline will likely remain across West Texas, perhaps even farther west than it was Wednesday afternoon. Regardless of its position, there should be little if any downglide in the wake of the departing impulse, and the dryline may again be the focus for convective initiation this afternoon. This activity would likely maintain its intensity into the evening hours as it approaches our western zones. These storms would pose a significant severe threat with large hail, damaging winds, and tornadoes. This activity may congeal into a complex that would reach the I-35 corridor after midnight. Although the intensity may steadily diminish overnight, there would still be a continued hail/wind threat into the morning commute across our eastern zones. The main upper trough will emerge from the high terrain of the southern Rockies on Friday, dragging its final and most intense spoke of lift across Texas. Widespread showers and thunderstorms will impact North and Central Texas, with primarily a heavy rain and flooding threat. However, with considerable instability still in place, some strong/severe storms will be possible. One of the favored areas will be Central Texas, the convection within which may consume the bulk of the moisture flux. Another favored area will be our western zones, which may see enough sunshine to allow for surface-based thunderstorms late in the day. In addition, dryline convection may enter our northwest zones late in the afternoon or into Friday evening. Although oppressive humidity will remain on Saturday, North and Central Texas may experience a rare sunny afternoon, particularly in areas along and west of the I-35 corridor. But while you're at the pool, the next upper trough will be deepening on the West Coast. Rain chances will increase late Sunday into Memorial Day, and the unsettled pattern looks to continue throughout the upcoming week. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 70 82 70 89 / 60 60 70 40 20 Waco 83 72 84 70 90 / 70 60 70 40 20 Paris 81 69 78 68 85 / 60 70 80 60 30 Denton 83 69 82 67 88 / 60 70 70 30 20 McKinney 82 70 81 67 86 / 60 60 80 40 20 Dallas 84 70 83 71 89 / 60 60 70 40 20 Terrell 83 72 82 70 88 / 60 60 80 50 20 Corsicana 82 71 81 70 88 / 60 60 80 50 30 Temple 82 72 84 71 89 / 70 60 70 40 30 Mineral Wells 82 68 85 65 89 / 60 70 70 20 10 && .FWD Watches/Warnings/Advisories... None. && 77/25
Hazardous weather outlook, May 26, 4:07 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CDT THU MAY 26 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270915- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING ESPECIALLY SOUTH OF INTERSTATE 20 BEFORE THUNDERSTORM COVERAGE INCREASES AND ACTIVITY SPREADS NORTHEASTWARD BY EARLY AFTERNOON. LIGHTNING WILL BE THE PRIMARY HAZARD WITH ANY STORMS DURING THIS TIME. A BRIEF LULL IN ACTIVITY MAY OCCUR BEFORE THUNDERSTORMS REDEVELOP LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WEST TEXAS AND THE HILL COUNTRY. STORMS THIS AFTERNOON THROUGH TONIGHT WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH THE GREATEST THREAT FOR SEVERE STORMS BEING WEST OF INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS...BUT A LOW TORNADO THREAT WILL ALSO EXIST AS VERTICAL WIND SHEAR CONTINUES TO INCREASE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD THUNDERSTORMS ARE EXPECTED ON FRIDAY MORNING WHICH WILL LAST THROUGH MOST OF THE DAY. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME...AND WIDESPREAD HEAVY RAIN MAY RESULT IN FLOODING. SLIGHT THUNDERSTORM CHANCES WILL LINGER ON SATURDAY AND SUNDAY...AND THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WITH MEMORIAL DAY THE MAIN FOCUS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT. STALLEY
In the hours before
Special weather statement, May 26, 6:28 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 AM CDT THU MAY 26 2016
TXZ157-159-261200-
MCLENNAN TX-CORYELL TX-
628 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCLENNAN AND CORYELL
COUNTIES UNTIL 700 AM CDT...
AT 626 AM CDT...DOPPLER RADAR WAS TRACKING A COMPLEX OF STRONG
THUNDERSTORMS IN CORYELL COUNTY. THE STRONGEST CELL WAS LOCATED
9 MILES SOUTHWEST OF GATESVILLE...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORT GATES AROUND 640 AM CDT.
GATESVILLE AROUND 650 AM CDT.
ANOTHER STRONG CELL IN FAR EASTERN CORYELL COUNTY WILL AFFECT FAR
WESTERN PORTIONS OF MCLENNAN COUNTY THROUGH 7 AM. THIS STORM MAY
CONTAIN DIME SIZE HAIL.
LAT...LON 3123 9777 3125 9803 3150 9810 3163 9785
3155 9739 3145 9734
TIME...MOT...LOC 1126Z 207DEG 23KT 3136 9786
25Special weather statement, May 26, 7:20 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT THU MAY 26 2016
TXZ143-144-261315-
HAMILTON TX-BOSQUE TX-
720 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOSQUE AND HAMILTON
COUNTIES UNTIL 815 AM CDT...
AT 720 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMILTON...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLIFTON...HAMILTON...MERIDIAN...HICO...IREDELL...CRANFILLS GAP...MERIDIAN
STATE PARK AND WALNUT SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3174 9835 3184 9816 3192 9820 3216 9772
3181 9747 3171 9770 3147 9818 3172 9837
TIME...MOT...LOC 1220Z 238DEG 22KT 3163 9810
STALLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:28 AM CDT | Special Weather Statement | FWD | Coryell | 32 min |
| May 26, 7:20 AM CDT | Special Weather Statement | FWD | Bosque, Hamilton | 55 min |
| May 26, 8:26 AM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| May 26, 9:53 AM CDT | Areal Flood Advisory | FWD | Falls, Limestone | 2 hr |
| May 26, 10:35 AM CDT | Areal Flood Advisory | FWD | Limestone, Robertson | 115 min |
| May 26, 10:41 AM CDT | Special Weather Statement | FWD | Freestone | 34 min |
| May 26, 10:59 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| May 26, 11:23 AM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| May 26, 11:26 AM CDT | Special Weather Statement | FWD | Henderson | 34 min |
| May 26, 11:55 AM CDT | Special Weather Statement | FWD | Leon | 35 min |
| May 26, 11:56 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more | 28 hr |
| May 26, 11:58 AM CDT | Areal Flood Advisory | FWD | Leon | 2 hr |
| May 26, 1:39 PM CDT | Areal Flood Advisory | FWD | Milam | 2 hr |
| May 26, 2:22 PM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| May 26, 2:27 PM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| May 26, 5:05 PM CDT | Flash Flood Warning | FWD | Leon, Robertson | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.